You are here:

Birth Control/Blood clots side effect of bc?

Advertisement


Question
Hi. I have been on bc pills for over 10 years, with a couple off in between. Right now I am on triphasil try cyclen pills.

Lately I have been feeling pain in my legs all day, even as I wake up. It's a kind of constant pain, feels like muscular and its extensive to my thigs and ankles. For moments it gets sharp at a random spot in my legs.

My legs and ankles are swollen. I haven't payed too much attention to this because I've also gained a lot of weight on these pills.

Someone suggested that this could have something to do with bc. I am on these pills to try and control meno/metrorrahgia.

Is there a way to test and check if the pills are making my blood clot?

Thank you!

Answer
It's possible to do an ultrasound of your legs to determine whether you have blood clots.  I suspect that it will show that you do not, but because of the pain, I think it is important for you to see a doctor and get it checked.
In case you do have blood clots in your legs, you'll have to stop taking the pill.

Birth Control

All Answers


Answers by Expert:


Ask Experts

Volunteer


Norman Solberg

Expertise

I am an OB-GYN physician. I can answer almost any question related to women's health.

Experience

35 years in an active OB-GYN practice.

Organizations
Fellow, American College of Obstetrics and Gynecology

Education/Credentials
MD OB-GYN specialist

©2016 About.com. All rights reserved.